MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); High Blood Pressure/ Hypertension (1908); Rash (2033)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.Three of the four devices used on this patient came from the same lot.Therefore, a lot history review revealed 2 additional hypersensitivity complaints for this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Based on the instructions for use (ifu), the occurrence of an allergic reaction, hypertension, and rash are inherent risks of a pta procedure with a paclitaxel drug coated balloon.Furthermore, the patient was reportedly treated with four lutonix dcb's, which exceeded the maximum amount of paclitaxel that was clinically evaluated for safety and effectiveness in a human patient.The hcp administered hydrochloride and epinephrine.The patient was asymptomatic at the conclusion of the procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported after treatment with four lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters reportedly the patient experienced hypertension, and an itchy red rash.The health care professional (hcp) administered hydrochloride and epinephrine.At the conclusion of the procedure, the patient was asymptomatic.No further adverse patient outcomes were reported.The lutonix dcb's were discarded by the user facility and are not available for evaluation.This is one of four products involved with the reported event and the associated manufacturer¿s report numbers are 3006513822-2018-00034, 3006513822-2018-00036, and 3006513822-2018-00037.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7309318
Report Number3006513822-2018-00035
Device Sequence Number1355177
Product Code ONU
UDI-Device Identifier00801741088759
UDI-Public(01)00801741088759
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFBV1957
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient Weight68